MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETERIZATION TRAY WITH RED RUBBER CATHETER; URETHRAL TRAY WITH CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETERIZATION TRAY WITH RED RUBBER CATHETER; URETHRAL TRAY WITH CATHETER
Model Number 772414
Health Effect - Clinical Code Incontinence (1928)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the catheter would not drain the urine.The complainant alleged that the patient experienced incontinence immediately upon removal of catheter.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.Open csr wrap to form sterile field.Place underpad beneath patient, plastic side down.Put on cuffed gloves.Position drape on patient.Remove top tray.Lubricate catheter which is pre-attached to collection bag.Bag and catheter may be placed in basin until needed.Prep patient with povidone-iodine swabsticks.Proceed with catheterization in usual manner.Top tray may be placed on basin to help prevent spillage.Periodic observations of this system should be made to assure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Volume on collection container has been calibrated without uro-prep¿ tray in place.Directions for taking specimen: after catheter has been inserted into the bladder and an initial flow of urine is seen in the collection bag: clamp off catheter using white clamp.Insert plastic tube (inside bag) into the back of the sample device.Open sample device over the sample container.Unclamp catheter.Allow desired amount of urine to drain into collection container.Clamp off catheter.Close sampling device.Remove plastic tube from back of sampling device.Unclamp catheter and allow remainder of urine to drain into the bag.If urine is placed in specimen jar: secure cap.Label specimen jar.Send specimen to laboratory.Volume on collection container has been calibrated without uro-prep tray in place." (b)(4).
 
Event or Problem Description

Brand Name
BARD® URETHRAL CATHETERIZATION TRAY WITH RED RUBBER CATHETER
Common Device Name
URETHRAL TRAY WITH CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6954067
Report Number1018233-2017-05286
Device Sequence Number505531
Product Code KOD
UDI-Device Identifier00801741030406
UDI-Public(01)00801741030406
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number772414
Device Catalogue Number772414
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date10/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1